PMRGCAuk
6,782 members10,561 posts

8 Months On from Positive GCA Biopsy

40mg pred for 4 weeks. 30mg for 1 week. then down to 20mg. 3 unsuccessful tapers to 15mg dropping 2.50mg/ fortnight. Back to 20mg each time. Now holding at 15mg for a month. Recent appointment with Rhummy was better than expected after giving up on his reduction plan which would have meant down to 10 in less than 4 months. He did listen & more or less agreed for me to make the taper discisions. He is not a believer in the 10% though until the lower levels. Also allowed a rescue allowance of pred. because of delays with repeat prescriptions from GP. Now type 2 & on Gliclazide. Also on Bisoprolol to go with my Amlodipine & Perindopril. (Heart). Next appointment in three months. I have a slight jaw stiffness & ache but nothing like the original pain I was in & no head or ear ache. Shoulders burn a bit but he thinks that could be arthritis! Trying to be sensible with my physical activity but we all know how difficult is to just sit on your chuff! I am a restless soul!

Thank you all so much. I don't know how I would have coped without you. ATB.

10 Replies
oldestnewest

Sounds like you're making headway with the doctor at least. Maybe set a timer and sit down every time it goes off. Find yourself a good book to become lost in.

1 like
Reply

Good suggestion. I have a shelf load of books that I was going to read when I having the time or was ill! Strange how it's the last thing I want to do! Think it was the rushing around that gave me the buzz. All in the mind isn't it! All is a learning experience. Hopefully.

1 like
Reply

It's a relief when you can take a bit of control and don't have the anxiety of running out on repeats. To be honest I have enough pred for a bunker stay so glad I don't have that issue.

I just wanted to say watch the gliclazide it's a bit of a bu***r for bringing on hypo so if you feel wobbly it can be a culprit! Hopefully if you only on glic you will be fine. How are you coping with amlodipine? It made me feel like my batteries had totally been wiped.

Distractions like reading are helpful but must confess I start to nod and have to read at a table or laying down as I can't hold book up long enough. 🤔

Reply

Been on Amlodipine for a few years now. Haven't noticed anything specific but it's difficult to tell with all the other stuff I take!! The Bisoprolol has certainly slowed me down. Also on Apixaban for Atrial Fib.

I find Sudoku a great distraction. It quickly shows me if my brain is working or not when I make dumb mistakes!! Useful to have in the small room lol.

Yes I was warned to watch out with Gliclazide. I really could do better with my diet to lose the weight I have put on. Think I depended on high physical activity level previously to keep in good nick. ATB

Reply

It is hard to have the discipline. I lost a lot of weight on weightwatchters pre pred. But then despite no changes in the way I ate the weight came back and it was under active thyroid. I thought ok I will start to lose again once thyroxinr kicks in. Then hurrah PMR and pred. Got to say I are like a big numpty for a month or too but blood sugar was all over up past 30 then too high for my meter. By then I was on metformin glic and byetta injections. Finally got insulin last year at this time and have lost a stone without even thinking. I have gone back to low carb. But I have few things I can do and my food is a simple pleasure. Hope you can exercise as you want soon!

1 like
Reply

The kindle’s good. It means you can read big fat books and hold a thin, light rectangle. I would go insane without the escape of reading.

7 likes
Reply

"He is not a believer in the 10% ..."

I remember being told once that belief is not necessary for what you can experience...

You have signs of GCA and PMR symptoms - which are being dismissed as "arthritis".

You couldn't make it up could you sometimes!!!

And have you tried reducing your carbs drastically? One lady reduced her Hba1c from 47 (borderline) to 41 (fine) just by doing that.

3 likes
Reply

Hi Pepperdoggie,,

Would say with your jaw pain, however slight and other pains that, despite what Rheumy may believe the 15mg is only just enough! So try not to overdo things (easy to say I know) and definitely don’t taper until the pains are gone!

To test if your shoulders are arthritis you could try painkillers for a couple of days, if they help the pain then your Rheumy may be right, but I very much doubt it!

As for not being a believer in the 10% rule, better minds than his have recommended that!

1 like
Reply

Thanks for that reinforcement DL. I shall nudge up the pred. again for a few days. All this yawning does't help does it!! ATB

1 like
Reply

Good luck!

Reply

You may also like...